Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 4, 2013, 10:02 PM CDT for Faribault County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2013, 10:02 PM CDT (03:02 UTC)
- Expired
- Oct 4, 2013, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
County Faribault County, MN
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WWUS83 KMPX 050302
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 PM CDT FRI OCT 4 2013
MNZ092-050345-
FARIBAULT-
1002 PM CDT FRI OCT 4 2013
AT 959 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF FAIRMONT
TO 17 MILES SOUTH OF BLUE EARTH TO 25 MILES SOUTHWEST OF LAKE MILLS.
THESE STORMS WERE MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ELMORE.
FROST.
BRICELYN.
KIESTER.
DELAVAN.
BARODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4356 9425 4381 9412 4383 9365 4351 9366
4349 9369 4350 9425
TIME...MOT...LOC 0302Z 220DEG 41KT 4345 9434 4342 9412
4327 9395
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 4, 6:48 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 4, 6:48 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 648 PM CDT FRI OCT 4 2013 .SYNOPSIS... ISSUED AT 347 PM CDT FRI OCT 4 2013 IMPRESSIVE FALL SYSTEM TAKING CENTER STAGE ACROSS THE CENTRAL CONUS TODAY. THE UPPER LOW IS NEAR THE NEB/CO/WY BORDER WITH AN IMPRESSIVE PV/UPPER JET INDUCED DRY SLOT WORKING ACROSS NEB. ON THE NOSE OF THE PV BOOT WE HAVE SEEN AN IMPRESSIVE BURST OF LIGHTNING NEAR THE BADLANDS. AS THE JET/DRY SLOT CONTINUES TO PUSH EAST ACROSS NEB...IT WILL BECOME AN INITIATION SOURCE FOR SEVERE CONVECTION OVER ERN NEB BY 22Z. AT THE SFC...A 1001 MB LOW WAS CENTERED OVER CENTRAL NEB WITH A COLD FRONT BEGINNING TO SURGE SE ACROSS KS AND THE OK/TX PANHANDLES. PERSISTENT CLOUD ACROSS MN/IA HAS PUT THE SKIDS ON THE NORTHWARD PROGRESSION OF THE WARM FRONT...BUT CLEARING RECENTLY OVER NRN IA HAS ALLOWED FOR THE WARM FRONT TO BECOME BETTER DEFINED. AT 3 PM THIS BOUNDARY WAS LOCATED JUST NORTH OF THE I-80 CORRIDOR... EXTENDING EAST TOWARD MILWAUKEE. PERSISTENT THUNDERSTORM DEVELOPMENT ACROSS IOWA NORTH OF THE WARM FRONT HAS HELPED REINFORCE IT TO THE SOUTH...AND ALSO AIDED IN THE MPX CWA REMAINING DRY. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 347 PM CDT FRI OCT 4 2013 BIGGEST CHANGE SEEN WITH THE FORECAST AS COMPARED TO LAST NIGHT IS EVERYTHING IS A BIT SLOWER...SO DELAYING THE ONSET OF CATEGORICAL POPS WAS THE BIGGEST CHANGE MADE TO THE FORECAST DURING THE DAY. THE HRRR HAS BEEN FAIRLY STABLE WITH ITS DEPICTION OF THINGS TODAY AND HAS SUPPORT FROM THE 04.12 HIRES-ARW...SO USED THESE TWO PIECES OF GUIDANCE TO GUIDE THE POP FORECAST THIS PERIOD. HAVE DELAYED BRINGING ANY LIKELY OR GREATER POPS INTO THE MPX AREA UNTIL AFTER 00Z. THIS COINCIDES WITH A SIGNIFICANT INCREASE IN H85 MOISTURE TRANSPORT IN RESPONSE TO A LLJ INCREASING TO OVER 30 KTS FROM IA BACK NW INTO ERN SODAK. MOISTURE CONVERGENCE AT THE NOSE OF THE LLJ WILL LEAD TO A RAPID EXPANSION OF SHRA/TSRA ACTIVITY FROM SE MN INTO WC MN BETWEEN 00Z AND 03Z AND LIFT NORTHEAST ACROSS THE AREA TONIGHT. AFTER 03Z...AN OCCLUDED FRONT WILL START MOVING INTO SRN MN...WHICH WILL ALREADY START DIMINISHING PRECIP COVERAGE ACROSS THE SOUTH BY 6Z. FOR THE SEVERE THREAT...THE SLOWER TIMING HAS CERTAINLY DIMINISHED THE CHANCES THE MPX AREA WILL SEE SEVERE WEATHER...WITH THE MAIN THREAT CORRIDOR LOOKING TO EXTEND FROM THE NEB/IA BORDER OVER TO ABOUT I-35 IN CENTRAL IOWA. THE MAIN THREAT FOR THE MPX AREA LOOKS TO BE DOWN ALONG THE I-90 CORRIDOR WHERE SOME ELEVATED LARGE HAIL STORMS COULD BE SEEN. FOR THE DAY SATURDAY...HOW THE DRY SLOT EVOLVES WILL HELP DETERMINE WHERE WE SEE A REPEAT OF THE LAST TWO DAYS AND WHERE WE COULD SEE A FAIR AMOUNT OF SUN. CURRENTLY...HAVE SKIES BEGINNING TO CLEAR AFTER 9Z IN SW MN...THEN SLOWLY TRACK THAT ENE DURING THE DAY. BY THE AFTERNOON...BOTH THE GFS AND NAM ARE INDICATING THAT MUCH OF THE TWIN CITIES COULD SEE MOSTLY SUNNY SKIES. ONLY CHANGES REALLY MADE TO THE FORECAST FOR TOMORROW WAS TO DECREASE CLOUD COVER AMOUNT ACROSS SRN MN AND DECREASE POPS OUTSIDE OF THE NRN AND ERN PERIPHERY OF THE MPX CWA...AS MOST GUIDANCE SHOW WRAP AROUND PRECIP ON THE WEST SIDE OF THE SYSTEM WAITING UNTIL 00Z TO MOVE BACK INTO WRN MN. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 347 PM CDT FRI OCT 4 2013 BY 00Z SUNDAY...THE SURFACE LOW WILL BE NEARLY STATIONARY AROUND SIOUX FALLS SD. THE DRY SLOT WILL STILL BE FIRMLY IN PLACE OVER MUCH OF SRN MN/WRN WI...WITH AN ARC OF RAIN ASSOCIATED WITH DECENT FRONTOGENESIS EXTENDING FROM CENTRAL/ERN WI THROUGH CENTRAL/NRN MN INTO THE EASTERN DAKOTAS. THE LOW WILL FILL AND EVENTUALLY WILL BE SHOVED EASTWARD IN RESPONSE TO THE BUILDING RIDGE OVER THE ROCKIES. THUS...THIS ARC OF RAIN WILL SLIDE EAST LATE SATURDAY NIGHT THROUGH SUNDAY...ALTHOUGH IN A DIMINISHING PHASE AS IT DOES SO. NONETHELESS...IT WILL BE CLOUDY AND RAINY/DRIZZLY UNDER THIS BAND FOR MUCH OF THE DAY SUNDAY UNTIL MUCH DRIER AIR CAN FINALLY PUSH IN FROM THE NORTHWEST SUNDAY EVENING. RIDGING WILL BUILD OVER THE MIDWEST THROUGH THE REST OF THE LONG TERM PERIOD AS A DEEP TROUGH DIGS DOWN THE WEST COAST. HIGH TEMPERATURES WILL MODERATE QUICKLY BACK INTO THE 70S BY MIDWEEK/LATE WEEK WHICH WILL BE 10 TO 15 DEGREES ABOVE AVERAGE. ANOTHER SIGNIFICANT STORM SYSTEM WILL DEVELOP TO THE LEE OF THE ROCKIES THURSDAY NIGHT AND TRACK MORE OR LESS NORTHWARD INTO THE DAKOTAS FRIDAY NIGHT. THIS SHOULD KEEP THE MAJORITY OF THE AREA DRY THROUGH THE FORECAST PERIOD...EXCEPT FOR PERHAPS WRN MN FRIDAY AFTERNOON. GFS AND ECMWF ARE IN RATHER GOOD AGREEMENT AT THIS TIME RANGE SO FORECAST CONFIDENCE IS HIGH FOR THE LONG TERM. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 645 PM CDT FRI OCT 4 2013 EXTENSIVE IFR CIGS AND MVFR VSBYS FOR MUCH OF TONIGHT AS A WARM FRONT LIFTS SLOWLY NORTH FROM IA. SHOWERS WILL BECOME MORE NUMEROUS THIS EVENING. THUNDERSTORMS NEARING SW AND SOUTH CENTRAL MN WILL CONTINUE MOVING NE WITH KRWF AT MOST RISK FOR STORMS IN THE 02Z-04Z TIME FRAME. KMSP AND KRNH IN LINE FROM 04Z-07Z AND KEAU FROM 04Z-08Z. CHANCES FOR TSRA ARE LESS AT KSTC AND KAXN. A DRY SLOT WILL WORK INTO SW MN TOWARDS DAYBREAK AND SPREAD ACROSS SOUTH CENTRAL AND EAST CENTRAL MN DURING THE MORNING/EARLY AFTERNOON RESPECTIVELY. CENTRAL MN (KAXN AND KSTC) WILL NOT EXPERIENCE THE DRY SLOT WITH LOW CEILINGS CONTINUING. KRNH AND KEAU MAY NOT SEE THE DRY SLOT/IMPROVEMENT UNTIL EVENING. NE WINDS TONIGHT 10-15 KNOTS. KMSP...CEILINGS IN THE 005-009 RANGE TONIGHT ALONG WITH SHOWERS AND MVFR VSBYS DEVELOPING. STILL LOOKS LIKE SEVERAL BANDS OF TSRA MOVING THROUGH THE TWIN CITIES IN THE 04Z-07Z TIME FRAME. IMPROVEMENT TO VFR CIGS BY LATE MORNING/EARLY AFTERNOON ON SATURDAY. NE WINDS 10-15 KNOTS TONIGHT BECOMING SE TO S 10 KNOTS ON SATURDAY. /OUTLOOK FOR KMSP/ SUN...MVFR OR LOWER. PERIODS OF -RA/-DZ. WINDS NW 10-15 KTS. MON...VFR. WINDS W 5-10 KT. TUE...VFR. WINDS S 5-10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SYNOPSIS...MPG SHORT TERM...MPG LONG TERM...BORGHOFF AVIATION...RAH
Hazardous weather outlook, Oct 4, 6:55 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 655 PM CDT FRI OCT 4 2013 MNZ073>078-082>085-091>093-051700- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 655 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN MINNESOTA EARLY TONIGHT. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THE STRONGEST STORMS. THE BEST CHANCE FOR TORNADOES WILL BE FOUND SOUTH OF I-90...AND ESPECIALLY ACROSS WESTERN IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MNZ043>045-049>053-056>070-WIZ014>016-023>028-051700- MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 655 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY PRODUCE SMALL HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041-042-047-048-054-055-051700- DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT- 655 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 4, 6:00 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 600 PM CDT FRI OCT 4 2013 MNZ092-093-050000- FARIBAULT-FREEBORN- 600 PM CDT FRI OCT 4 2013 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER FARIBAULT AND FREEBORN COUNTIES THROUGH 700 PM CDT... AT 555 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LAKE MILLS. THIS STORM WAS MOVING NORTHEAST AT 45 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... KIESTER. EMMONS. TWIN LAKES. CONGER. ALBERT LEA. ALBERT LEA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4350 9373 4385 9358 4385 9307 4349 9328 TIME...MOT...LOC 2259Z 209DEG 40KT 4335 9363
Special weather statement, Oct 4, 9:24 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 924 PM CDT FRI OCT 4 2013 MNZ082-091-050300- MARTIN-WATONWAN- 924 PM CDT FRI OCT 4 2013 ...THUNDERSTORMS MOVING INTO MARTIN AND WATONWAN COUNTIES THROUGH 1000 PM CDT... AT 920 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNNELL. THIS STORM WAS MOVING NORTHEAST AT 40 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DUNNELL. CEYLON. SHERBURN. WELCOME. FOXLAKE. NORTHROP. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4351 9487 4398 9485 4396 9437 4350 9432 TIME...MOT...LOC 0222Z 211DEG 36KT 4356 9473
Special weather statement, Oct 4, 10:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 PM CDT FRI OCT 4 2013
MNZ092-050345-
FARIBAULT-
1002 PM CDT FRI OCT 4 2013
AT 959 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF FAIRMONT
TO 17 MILES SOUTH OF BLUE EARTH TO 25 MILES SOUTHWEST OF LAKE MILLS.
THESE STORMS WERE MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ELMORE.
FROST.
BRICELYN.
KIESTER.
DELAVAN.
BARODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4356 9425 4381 9412 4383 9365 4351 9366
4349 9369 4350 9425
TIME...MOT...LOC 0302Z 220DEG 41KT 4345 9434 4342 9412
4327 9395
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:24 PM CDT | Special Weather Statement | MPX | Martin | 36 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.